Alert archive / Oregon / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jul 16, 2011, 1:56 PM PDT for Umatilla County, Union County, Oregon. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2011, 1:56 PM PDT (20:56 UTC)
- Expired
- Jul 16, 2011, 3:00 PM PDT
- In force
- 64 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Umatilla County, OR, Union County, OR
The radar
The Pendleton radar (KPDT), 86 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS56 KPDT 162056
SVRPDT
ORC059-061-162200-
/O.NEW.KPDT.SV.W.0008.110716T2056Z-110716T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
156 PM PDT SAT JUL 16 2011
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UMATILLA COUNTY IN NORTHEAST OREGON...
UNION COUNTY IN NORTHEAST OREGON...
THIS INCLUDES THE CITY OF LA GRANDE...
* UNTIL 300 PM PDT
* AT 147 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
SOUTHEAST OF STARKEY...OR 20 MILES SOUTHWEST OF LA GRANDE...AND
MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KAMELA...UNION...MEACHAM AND ELGIN
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
LAT...LON 4507 11763 4499 11778 4505 11786 4499 11797
4500 11804 4504 11812 4501 11820 4496 11825
4499 11837 4496 11843 4499 11845 4499 11855
4506 11881 4564 11851 4568 11786
TIME...MOT...LOC 2056Z 216DEG 31KT 4513 11822
$$
MCJ2 follow-up statements
356
WWUS56 KPDT 162128
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
228 PM PDT SAT JUL 16 2011
ORC059-061-162200-
/O.CON.KPDT.SV.W.0008.000000T0000Z-110716T2200Z/
UNION OR-UMATILLA OR-
228 PM PDT SAT JUL 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR EAST CENTRAL UMATILLA AND CENTRAL UNION COUNTIES...
AT 217 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE 2 SEVERE THUNDERSTORMS. ONE STORM STORM WAS LOCATED NEAR
STARKEY...OR 13 MILES WEST OF LA GRANDE...MOVING NORTHEAST AT 35 MPH.
THE OTHER STORM WAS NORTHEAST OF MEACHAM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KAMELA...MEACHAM...ISLAND CITY...IMBLER...SUMMERVILLE AND ELGIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 4524 11790 4516 11791 4513 11792 4512 11798
4511 11800 4509 11803 4511 11809 4515 11814
4510 11824 4510 11832 4512 11838 4513 11842
4518 11853 4564 11851 4568 11786
TIME...MOT...LOC 2124Z 216DEG 31KT 4532 11829
$$
RC006
WWUS56 KPDT 162204
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
304 PM PDT SAT JUL 16 2011
ORC059-061-162210-
/O.EXP.KPDT.SV.W.0008.000000T0000Z-110716T2200Z/
UNION OR-UMATILLA OR-
304 PM PDT SAT JUL 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UMATILLA AND
CENTRAL UNION COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...HOWEVER A STRONG
THUNDERSTORM CONTINUES TO MOVE ACROSS EASTERN UMATILLA COUNTY
BETWEEN MEACHAM AND THORN HOLLOW. THE STORM WAS MOVING NORTH AT 35
MPH.
LAT...LON 4524 11790 4516 11791 4513 11792 4512 11798
4511 11800 4509 11803 4511 11809 4515 11814
4510 11824 4510 11832 4512 11838 4513 11842
4518 11853 4564 11851 4568 11786
TIME...MOT...LOC 2128Z 216DEG 31KT 4535 11826
$$
RCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:49 AM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 16, 10:49 AM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1049 AM PDT SAT JUL 16 2011 UPDATED AVIATION DISCUSSION .SHORT TERM...AN UPPER LEVEL TROUGH OFFSHORE HAS TAKEN A SLIGHT NEGATIVE TILT...PROVIDING UPPER LEVEL DYNAMICS TO A WAVE CURRENTLY OVER EASTERN OREGON. ISOLATED THUNDERSTORMS CONTINUE TO BE OBSERVED FROM THE LOWER COLUMBIA BASIN EAST TO THE IDAHO BORDER. THUNDERSTORMS WILL EXPAND IN COVERAGE LATER TODAY AS A STRONGER WAVE CURRENTLY OVER THE WILLAMETTE VALLEY SWINGS NE. A MID LEVEL JET NEAR HELLS CANYON WILL RESULT IN ORGANIZED CONVECTION OVER SE WASHINGTON AND NE OREGON WITH THE POTENTIAL FOR STRONG THUNDERSTORMS. BASED ON THE AMOUNT OF SHEAR AND INSTABILITY...BELIEVE AN ISOLATED SEVERE STORM IS ALSO POSSIBLE...PRIMARILY IN COLUMBIA, UNION, AND WALLOWA COUNTIES. THE FAST MOVING WAVE WILL EXIT THE REGION AFTER SUNSET...THUS THUNDERSTORM ACTIVITY WILL DECREASE CONSIDERABLY THIS EVENING. CURRENT FORECAST IS ON TRACK AND NO UPDATES PLANNED AT THIS TIME. JOHNSON && .AVIATION...18Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY AND TONIGHT. HOWEVER...A WEATHER SYSTEM MOVING ACROSS THE REGION TODAY WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO ALL AREAS THROUGH 22Z THIS AFTERNOON IN THE WEST AND THROUGH 04Z THIS EVENING IN THE EAST. CONDITIONS MAY BRIEFLY DROP TO MVFR IN THE IMMEDIATE VICINITY OF SHOWERS AND/OR THUNDERSTORMS THROUGH THIS AFTERNOON AND EVENING. CONDITIONS WILL IMPROVE AND SHOWERS WILL END AFTER 06Z. WINDS WILL BE GENERALLY 5 TO 15 KTS THIS MORNING...BUT THEN WILL INCREASE TO 10 TO 20 KTS WITH GUSTS TO 25 KTS THIS AFTERNOON AND EVENING...ESPECIALLY AT KDLS...KPSC AND KALW. WINDS WILL BECOME LIGHT AGAIN AND UNDER 10 KTS AFTER 06Z TONIGHT. PERRY && .PREV DISCUSSION... /ISSUED 250 AM PDT SAT JUL 16 2011/ SHORT TERM...TODAY THROUGH MONDAY MORNING...WITH THE UPPER TROUGH STILL ALONG THE COAST SUNDAY AND SUNDAY NIGHT, THE REGION WILL REMAIN UNDER AN SOUTHERLY FLOW WHICH WOULD PROVIDE FOR SOME INSTABILITY IN THE AFTERNOON AND EVENING SUNDAY. THUS WILL CONTINUE TO INDICATE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST MOUNTAIN ZONES, AND SOME SHOWERS NEAR THE CASCADE CREST. AFTERNOON TEMPS SUNDAY SHOULD BE A BIT WARMER THAN THIS AFTERNOON DUE THERE BEING MORE SUNSHINE SUNDAY. 90 LONG TERM...MONDAY AFTERNOON THROUGH SATURDAY...A DEEP UPPER LOW PRESSURE SYSTEM WILL REMAIN OFF THE SW OREGON AND NW CALIFORNIA COAST ON MONDAY WITH A DEEP SOUTHERLY FLOW ALOFT OVER THE FORECAST AREA. WHILE THIS MEANS VERY WARM WEATHER IT ALSO MEANS THAT THERE WILL BE CLOUDS AND A DAILY CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS...ESPECIALLY IN THE CENTRAL AND NORTHEAST MOUNTAINS AS WELL AS ALONG THE CASCADE EAST SLOPES. THE UPPER LOW WILL GRADUALLY LIFT TO THE NORTHEAST ON TUESDAY INTO SW OREGON. THIS WILL CAUSE INSTABILITY AND MID LEVEL MOISTURE AND INSTABILITY TO INCREASE. THE TROUGH WILL PASS OVER THE FORECAST AREA DURING THE DAY ON TUESDAY... MAKING IT THE DAY WITH THE BEST CHANCE OF SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS. THE UPPER LOW WILL HAVE OPENED UP TO AN UPPER TROUGH BY THAT TIME. A DRIER AND MORE STABLE WESTERLY FLOW WILL THEN TAKE OVER ON WEDNESDAY WITH A PUSH OF COOLER MARINE AIR FROM OFF THE PACIFIC. THE OVERALL REGION WILL STILL BE UNDER A BROAD UPPER LEVEL TROUGH...BUT IT WILL NOT BE AS AMPLIFIED NOR WILL IT CONTAIN SIGNIFICANT MOISTURE OR INSTABILITY...AT LEAST NOT FOR WEDNESDAY AND THURSDAY. HOWEVER BY THURSDAY THE LONG RANGE MODELS ARE SHOWING VERY SIGNIFICANT DIFFERENCES BY THEN...ESPECIALLY BETWEEN THE EUROPEAN AND GFS MODELS. WILL THEREFORE LEAVE THE FORECAST ALONE FOR THAT TIME PERIOD. TEMPERATURES WILL BE AROUND NORMAL...OR PERHAPS JUST SLIGHTLY BELOW NORMAL AT TIMES DUE TO CLOUDS AND SHOWERS. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 83 55 85 57 / 40 30 10 10 ALW 84 58 87 62 / 40 40 10 10 PSC 87 56 89 60 / 30 30 10 10 YKM 81 51 83 56 / 30 20 10 10 HRI 86 57 88 59 / 30 30 10 10 ELN 80 54 83 57 / 40 20 20 20 RDM 76 47 81 48 / 40 20 10 10 LGD 81 50 85 53 / 50 50 20 20 GCD 80 50 82 51 / 40 30 10 10 DLS 78 58 80 60 / 30 20 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : YELLOW SUNDAY : GREEN MONDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/83
Hazardous weather outlook, Jul 16, 5:28 AM PDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
528 AM PDT SAT JUL 16 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
171215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
528 AM PDT SAT JUL 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST
SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON
STRONG THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
A DISTURBANCE SWINGING THROUGH THE BOTTOM OF AN UPPER LEVEL TROUGH
OFF THE PACIFIC NORTHWEST COAST WILL MOVE ACROSS THE REGION TODAY,
EXITING BY MID TO LATE EVENING. THIS SYSTEM WILL BRING ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS TO ALL AREAS INTO THIS EVENING.
WIND SHEAR LOOKS TO BE STRONG ENOUGH TO CAUSE A FEW THUNDERSTORMS
CAPABLE OF WIND GUSTS OF 40 TO 50 MPH AND HAIL OF A AROUND ONE HALF
INCH IN DIAMETER. THE AREAS THAT MAY SEE THESE TYPES OF STORMS ARE
LISTED UNDER THE STRONG THUNDERSTORM HEADLINE ABOVE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS SUNDAY
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON
THE UPPER TROUGH LOOKS TO REMAIN OFFSHORE SUNDAY THROUGH TUESDAY.
THIS WILL KEEP THE REGION UNDER A WARM AND POTENTIALLY UNSTABLE AIR
MASS THROUGH TUESDAY. AS A RESULT, SOME AREAS MAY SEE CHANCES FOR
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:05 PM PDT | Areal Flood Advisory | PDT | Jefferson, Wasco | 114 min |
| Jul 16, 2:44 PM PDT | Special Weather Statement | PDT | Umatilla | 61 min |
| Jul 16, 3:08 PM PDT | Severe Thunderstorm Warning | PDT | Morrow, Umatilla, Union | 67 min |
| Jul 16, 3:52 PM PDT | Special Weather Statement | PDT | Wallowa | 53 min |
| Jul 16, 4:13 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla, Union | 47 min |
| Jul 16, 4:50 PM PDT | Special Weather Statement | PDT | Wallowa | 55 min |
| Jul 16, 4:58 PM PDT | Special Weather Statement | PDT | Morrow | 62 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.